Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 184, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 12, 2004, 2:37 PM EDT for Anderson County, Kentucky. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2004, 2:37 PM EDT (18:37 UTC)
- Expired
- Jun 12, 2004, 3:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Anderson County, KY
The radar
The Louisville radar (KLVX), 76 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 12:10 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 836 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 121837
SVRLMK
KYC005-121915-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
237 PM EDT SAT JUN 12 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANDERSON COUNTY IN EAST CENTRAL KENTUCKY
* UNTIL 315 PM EDT
* AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES WEST OF JOHNSONVILLE...OR ABOUT 34
MILES SOUTHEAST OF LOUISVILLE...MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JOHNSONVILLE AROUND 245 PM EDT
GLENSBORO AROUND 250 PM EDT
ALTON AROUND 305 PM EDT
*THIS STORM HAS RECENTLY PRODUCED GOLF BALL SIZED HAIL JUST
SOUTH OF TAYLORSVILLE.
LAT...LON 3803 8512 3798 8516 3791 8516 3794 8499
3809 8493
$$
JSDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:25 PM EDT, 12 minutes earlier.
Area forecast discussion, Jun 12, 2:25 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 225 PM EDT SAT JUN 12 2004 ...MORNING UPDATE... AFTERNOON DISC/FORECAST WILL LIKELY BE DELAYED DUE TO ONGOING SEVERE WX. XXV && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. &&
Hazardous weather outlook, Jun 12, 4:45 AM EDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 445 AM EDT SAT JUN 12 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-130900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN... CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE... ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG... HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE... NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD... VERSAILLES...WINCHESTER 445 AM EDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE PREVALENT OVER CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA TODAY AND TONIGHT...WITH THE GREATEST CHANCE THIS AFTERNOON AND EVENING. SOME OF THE STORMS WILL PRODUCE VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. ISOLATED WIND DAMAGE ALSO IS POSSIBLE...ALTHOUGH ORGANIZED SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS AGAIN ARE EXPECTED SUNDAY AND MONDAY... ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING...AND ISOLATED WIND DAMAGE AGAIN ARE POSSIBLE WITH SOME OF THE STORMS. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS ABOUT THURSDAY OR THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT...ALTHOUGH THIS WILL BE MONITORED DURING THE DAY. TWF
In the hours before
Local storm report, Jun 12, 1:02 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION...
NATIONAL WEATHER SERVICE LOUISVILLE KY
102 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1255 PM TORNADO HARDINSBURG 37.78N 86.46W
06/12/2004 BRECKINRIDGE KY LAW ENFORCEMENT
POSSIBLE TORNADO REPORTED IN TOWN WITH DAMAGE AND
INJURIES. DETAILS PENDING.
&&
WAIDLEY...CRRECTED TIME TO PMLocal storm report, Jun 12, 1:20 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
120 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1255 AM TORNADO HARDINSBURG 37.78N 86.46W
06/12/2004 BRECKINRIDGE KY BROADCAST MEDIA
ADDITIONAL DAMAGE REPORT...STRUCTURAL DAMAGE TO
CHURCH...APARTMENT COMPLEX AND HIGHWAY 60 CLOSED. RELAYED
FROM LOCAL MEDIA.
&&
WAIDLEYLocal storm report, Jun 12, 1:48 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
148 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1255 AM TORNADO PEONIA 37.42N 86.22W
06/12/2004 GRAYSON KY LAW ENFORCEMENT
BRIEF TOUCHDOWN OF POSSIBLE TORNADO IN FIELD NEAR PEONIA.
&&
WAIDLEYLocal storm report, Jun 12, 1:48 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION...
NATIONAL WEATHER SERVICE LOUISVILLE KY
148 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1255 PM TORNADO PEONIA 37.42N 86.22W
06/12/2004 GRAYSON KY LAW ENFORCEMENT
BRIEF TOUCHDOWN OF POSSIBLE TORNADO IN FIELD NEAR PEONIA.
&&
WAIDLEY...CORRECTED TIME TO PMLocal storm report, Jun 12, 2:35 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
235 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0222 PM HAIL TAYLORSVILLE 38.03N 85.34W
06/12/2004 1.75 INCH SPENCER KY LAW ENFORCEMENT
GOLFBALL SIZE HAIL REPORTED.
&&
WAIDLEYLocal storm report, Jun 12, 2:35 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED...
NATIONAL WEATHER SERVICE LOUISVILLE KY
235 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL TAYLORSVILLE 38.03N 85.34W
06/12/2004 1.75 INCH SPENCER KY LAW ENFORCEMENT
GOLFBALL SIZE HAIL REPORTED.
&&
WAIDLEY...CORRECTED FOR TIME OF OCCURRANCEThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:31 PM EDT | Flash Flood Warning | LMK | Harrison | 89 min |
| Jun 12, 12:57 PM EDT | Tornado Warning | LMK | Breckinridge | 33 min |
| Jun 12, 1:09 PM EDT | Severe Thunderstorm Warning | LMK | Casey | 36 min |
| Jun 12, 1:13 PM EDT | Severe Thunderstorm Warning | LMK | Hardin | 47 min |
| Jun 12, 1:32 PM EDT | Tornado Warning | LMK | Grayson | 28 min |
| Jun 12, 2:00 PM EDT | Tornado Warning | LMK | Edmonson | 30 min |
| Jun 12, 2:22 PM EDT | Severe Thunderstorm Warning | LMK | Spencer | 38 min |
| Jun 12, 4:10 PM EDT | Severe Thunderstorm Warning | LMK | Monroe | 50 min |
| Jun 12, 5:18 PM EDT | Flash Flood Warning | LMK | Clinton, Cumberland | 117 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.